Alert archive / Missouri / Wind Advisories in 2007

Wind Advisory 6, NWS Kansas City, MO

June 5, 20075 counties in Kansas; 12 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Jun 5, 2007, 3:40 PM CDT for 5 counties in Kansas; 12 counties in Missouri. It took effect at Jun 6, 2007, 11:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:40 PM CDT (20:40 UTC)
In effect from
Jun 6, 2007, 11:00 AM CDT
Expired
Jun 6, 2007, 10:00 PM CDT
In force
11 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 052040
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT TUE JUN 5 2007

.A LARGE UPPER LEVEL STORM SYSTEM WILL PUSH INTO THE CENTRAL PLAINS
THIS EVENING. THIS STORM SYSTEM WILL BRING STRONG WINDS TO THE AREA
BY WEDNESDAY MORNING...WITH GUSTY WIND CONDITIONS PREVAILING THROUGH
THE AFTERNOON AND EVENING HOURS.

KSZ025-102>105-MOZ001>004-011>013-020-021-028-029-037-061200-
/O.NEW.KEAX.WI.Y.0006.070606T1600Z-070607T0300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-PLATTE-
CLAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY...
OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE
340 PM CDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY. 

STRONG SOUTHERLY SURFACE WINDS WILL BEGIN TO DEVELOP ACROSS PORTIONS
OF EASTERN KANSAS AND WESTERN MISSOURI EARLY ON WEDNESDAY. AS UPPER
LEVEL WINDS BEGIN TO INCREASE BY THE LATE MORNING HOURS...AND
TEMPERATURES QUICKLY RISE...STRONG SUSTAINED WINDS OF 30 MPH OR
GREATER WILL BE POSSIBLE ACROSS THE ADVISORY AREA WEDNESDAY
AFTERNOON. WINDS WILL SLOWLY WEAKEN BY SUNSET ON WEDNESDAY...HOWEVER
WILL REMAIN BREEZY THROUGH THE NIGHTTIME HOURS. THOSE TRAVELING ON
EAST WEST ORIENTED ROADWAYS WILL NEED TO USE EXTRA CAUTION WEDNESDAY
AFTERNOON..AS VEHICLES WILL BE MORE SUSCEPTIBLE TO STRONG WINDS
TRAVELING IN THESE DIRECTIONS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

DUX
4 follow-up statements
000 
WWUS73 KEAX 060826
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 AM CDT WED JUN 6 2007

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHERN PLAINS
TODAY. THIS STORM SYSTEM WILL PRODUCE STRONG WINDS THIS AFTERNOON AND
THIS EVENING.

KSZ025-102>105-MOZ001>004-011>013-020-021-028-029-037-061730-
/O.CON.KEAX.WI.Y.0006.070606T1600Z-070607T0300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-PLATTE-
CLAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY...
OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE
326 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

STRONG SOUTHERLY SURFACE WINDS WILL BEGIN TO DEVELOP ACROSS
PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI BY LATE THIS MORNING.
SUSTAINED WINDS OF 30 MPH ARE POSSIBLE BY THIS AFTERNOON WITH GUSTS
TO NEAR 45 MPH. THE STRONG WINDS WILL CONTINUE THIS EVENING...BEFORE
DIMINISHING SLOWLY AFTER 10 PM. THOSE TRAVELING ON EAST WEST
ORIENTED ROADWAYS WILL NEED TO USE EXTRA CAUTION...AS VEHICLES WILL
BE MORE SUSCEPTIBLE TO THE STRONG WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

DB
000 
WWUS73 KEAX 061559
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 AM CDT WED JUN 6 2007

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH DAKOTA THIS
AFTERNOON. THIS STORM SYSTEM WILL PRODUCE VERY STRONG WINDS THIS
AFTERNOON AND EVENING.

KSZ025-102>105-MOZ001>004-011>013-020-021-028-029-037-070000-
/O.CON.KEAX.WI.Y.0006.070606T1600Z-070607T0300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-PLATTE-
CLAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY...
OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE
1059 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON ACROSS EXTREME EASTERN
KANSAS AND NORTHWEST AND WEST CENTRAL MISSOURI. SUSTAINED WINDS OF
30 MPH ARE POSSIBLE THIS AFTERNOON WITH GUSTS TO NEAR 45 MPH. THE
STRONG WINDS WILL CONTINUE THIS EVENING...BEFORE DIMINISHING SLOWLY
AFTER 10 PM. THOSE TRAVELING ON EAST WEST ORIENTED ROADWAYS WILL NEED
TO USE EXTRA CAUTION AS VEHICLES...ESPECIALLY THOSE WITH HIGH PROFILES
SUCH AS TRUCKS AND BUSES...WILL BE MORE SUSCEPTIBLE TO THE STRONG
CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJ
000 
WWUS73 KEAX 062107
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CDT WED JUN 6 2007

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH DAKOTA THIS
AFTERNOON. THIS STORM SYSTEM WILL PRODUCE VERY STRONG WINDS OVER
PARTS OF NORTHWEST AND WEST CENTRAL MISSOURI AND EXTREME EASTERN
KANSAS THROUGH EARLY THIS EVENING. THE VERY STRONG WINDS WILL SHIFT
INTO NORTHEAST AND CENTRAL MISSOURI DURING THE DAY ON THURSDAY. 

MOZ008-017-024-025-032-033-039-040-044>046-053-054-070515-
/O.NEW.KEAX.WI.Y.0007.070607T1500Z-070608T0000Z/
SCHUYLER-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA...SALISBURY...KEYTESVILLE...
MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
407 PM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. 

VERY STRONG SOUTHERLY WINDS NOW OVER NORTHWEST AND WEST CENTRAL
MISSOURI ARE EXPECTED TO REFORM BY LATE THURSDAY MORNING OVER
NORTHEAST...CENTRAL AND PARTS OF WEST CENTRAL MISSOURI. SUSTAINED
WINDS BETWEEN 25 AND 30 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED OVER
THESE AREAS THROUGH LATE THURSDAY AFTERNOON. THOSE TRAVELING ON EAST
WEST ORIENTED ROADWAYS WILL NEED TO USE EXTRA CAUTION AS
VEHICLES...ESPECIALLY THOSE WITH HIGH PROFILES SUCH AS TRUCKS AND
BUSES...WILL BE MORE SUSCEPTIBLE TO THE STRONG CROSS WINDS.


A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

KSZ025-102>105-MOZ001>004-011>013-020-021-028-029-037-070300-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-070607T0300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-PLATTE-
CLAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY...
OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE
407 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

VERY STRONG SOUTHERLY WINDS OCCASIONALLY GUSTING OVER 45 MPH OVER
EASTERN KANSAS AND NORTHWEST AND WEST CENTRAL MISSOURI WILL CONTINUE
INTO THE EARLY EVENING HOURS. THERE HAVE BEEN REPORTS OF ISOLATED
WIND GUSTS OVER 45 MPH THIS AFTERNOON FROM KANSAS CITY TO ST JOSEPH
INTO THE NORTHWEST CORNER OF MISSOURI. THESE VERY STRONG AND GUSTY
WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY LATE THIS EVENING.
HOWEVER...DURING THE OVERNIGHT HOURS WINDY CONDITIONS WILL PERSIST
WITH SUSTAINED WINDS BETWEEN 20 AND 25 MPH AND OCCASIONALLY GUSTING
TO AROUND 35 MPH. THOSE TRAVELING ON EAST WEST ORIENTED ROADWAYS WILL
NEED TO USE EXTRA CAUTION AS VEHICLES...ESPECIALLY THOSE WITH HIGH
PROFILES SUCH AS TRUCKS AND BUSES...WILL BE MORE SUSCEPTIBLE TO THE
STRONG CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJ
000 
WWUS73 KEAX 070308
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT WED JUN 6 2007

.A STRONG SURFACE LOW PRESSURE SYSTEM LOCATED OVER THE DAKOTAS
LATE WEDNESDAY EVENING WILL MOVE INTO MINNESOTA BY THURSDAY MORNING.
THIS STORM SYSTEM WILL PRODUCE VERY STRONG WINDS OVER NORTHEAST AND
CENTRAL MISSOURI DURING THE DAY ON THURSDAY.

KSZ025-102>105-MOZ001>004-011>013-020-021-028-029-037-070415-
/O.EXP.KEAX.WI.Y.0006.000000T0000Z-070607T0300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-PLATTE-
CLAY-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...MOUND CITY...
OREGON...SAVANNAH...CAMERON...ST. JOSEPH...PLATTSBURG...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE
1008 PM CDT WED JUN 6 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA DURING
THE EVENING HOURS.  FOR THE OVERNIGHT HOURS...SUSTAINED WIND
SPEEDS WILL RANGE FROM 20 TO 25 MPH...WITH A FEW GUSTS BETWEEN
35 AND 40 MPH.

$$

MOZ008-017-024-025-032-033-039-040-044>046-053-054-071115-
/O.CON.KEAX.WI.Y.0007.070607T1500Z-070608T0000Z/
SCHUYLER-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-
JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE...
BROOKFIELD...MACON...LA PLATA...SALISBURY...KEYTESVILLE...
MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1008 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY. 

VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS NORTHEAST...CENTRAL
AND PARTS OF WEST CENTRAL MISSOURI BY THE LATE MORNING HOURS
ON THURSDAY. SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH GUSTS OVER 45
MPH ARE EXPECTED OVER THESE AREAS THROUGH LATE THURSDAY AFTERNOON.
THOSE TRAVELING ON EAST WEST ORIENTED ROADWAYS WILL NEED TO USE EXTRA
CAUTION AS VEHICLES...ESPECIALLY THOSE WITH HIGH PROFILES SUCH AS
TRUCKS AND BUSES...WILL BE MORE SUSCEPTIBLE TO THE STRONG CROSS
WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$


SF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jun 5, 12:16 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 5, 12:16 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT TUE JUN 5 2007

...UPDATED FOR AVIATION...

.DISCUSSION...

A WEAK COLD FRONT HAS SAGGED THROUGH THE CWA THIS MORNING WITH ONLY
A FEW SHOWERS NOTED ALONG THE FRONT. THE FRONT WILL STALL ACROSS
SOUTHERN MISSOURI TNGT BEFORE BECOMING ILL DEFINED TONIGHT. STRONG
PRESSURE FALLS ARE EXPECTED ALONG THE LEE SLOPES OF THE ROCKIES IN
ADVANCE OF A STRONG UPPER TROUGH MOVING EAST INTO THE ROCKIES. AS A
RESULT...SOUTHERLY WINDS WILL RETURN TNGT WITH ISENTROPIC LIFT ON
THE 305-310K SFC. DESPITE THE MODEST ISENTROPIC LIFT WITHIN THIS
LAYER...WATER IS A LITTLE ON THE SHORT SIDE WITH ONLY A NARROW LAYER
OF MOISTURE WITHIN THE 850-700 LAYER. WILL STILL LIKELY SEE SOME
SHOWER AND THUNDERSTORM ACTIVITY TONIGHT...MAINLY ACROSS THE WRN
GRIDS AND OVER THE ERN GRIDS WEDNESDAY MORNING. THE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE WITH MUCAPE VALUES AROUND 400-800 J/KG.

THE MAIN CONCERN ON WEDNESDAY WILL BE THE WINDS. A 50-55KT LLJ WILL
BE PRESENT DURING THE DAY...AND WITH GOOD MIXING...WIND GUSTS TO NR
40 MPH ARE POSSIBLE. LATER SHIFTS MAY HAVE TO EVALUATE THE POTENTIAL
FOR A WIND ADVISORY.

ATTENTION THEN TURNS TO THE VERY STRONG UPPER TROUGH TO PROGRESS
THROUGH THE NRN PLAINS LATE WEDNESDAY. THE TROUGH DRAGS A FRONT
TOWARD EXTREME NW MO LATE WEDNESDAY NIGHT. HOWEVER...A STRONG MID
LEVEL CAP IS IN PLACE WITH ONLY SLIGHT COOLING OF THE CAP TOWARD
DAYBREAK. HAVE DOUBTS THAT THE FRONT WILL BE ABLE TO BREAK THE CAP
GIVEN DIURNAL COOLING. WILL MAINTAIN A LOW CHC POP FOR THE EXTREME
NW CORNER. IF A THUNDERSTORM DOES DEVELOP...IT HAS THE POTENTIAL TO
BECOME SEVERE WITH MODEST INSTABILITY AND STG SHEAR.

THE FRONT WILL PROGRESS SLOWLY SOUTHEAST ON THURSDAY AS THE UPPER
TROUGH SHIFTS INTO THE WRN GREAT LAKES. THE CAP WILL GRADUALLY COOL
ON THURSDAY...ALLOWING FOR THE DEVELOPMENT OF THUNDERSTORMS DURING
THE AFTERNOON...MAINLY ACROSS THE SERN TWO THIRDS OF THE CWA.
STRONG...MAINLY UNIDIRECTIONAL SHEAR...ALONG WITH CAPES AROUND 3000
J/KG SUGGEST A GOOD POTENTIAL FOR SEVERE DEVELOPMENT.

THE FRONT WILL MOVE THROUGH THE REST OF THE CWA THURSDAY NIGHT.
ECMWF AND GFS SUGGESTS THAT THE FRONT WILL CONTINUE TO MOVE WELL
SOUTH OF THE CWA ON FRIDAY. THEREFORE HAVE COOLED TEMPERATURES ON
FRIDAY AND REMOVED THE MENTION OF POPS.

DB

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.  GUIDANCE IS
INDICATING WEAK WARM AIR ADVECTION BEGINNING TOWARDS 06Z WHICH MAY
BRING SCATTERED SHRA/TSRA TO THE TERMINAL SITES.  WITH A GOOD AMOUNT
OF DRY AIR IN THE MID-LVL AND LLJ FOCUSED FURTHER NORTH...CONFIDENCE
LOW AT THIS TIME.  INDICATED THIS UNCERTAINTY WITH VCTS FROM
06-10Z.  BY DAYBREAK...SFC PRESSURE GRADIENT WILL TIGHTEN AND LLJ
WILL BE AT ITS PEAK...SO VERY GUSTY WINDS AND LLWS WILL BE PRESENT
THROUGH MUCH OF THE DAY.

DUX

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 5, 12:57 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT TUE JUN 5 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE
OUTLOOK AREA DURING THE OVERNIGHT HOURS. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SHOWERS OR THUNDERSTORMS WILL LINGER WEDNESDAY MORNING IN AREAS TO
THE NORTH AND EAST OF A LINE FROM BETHANY TO CHILLICOTHE TO
BOONVILLE. NO SEVERE WEATHER IS EXPECTED WITH ANY OF THIS ACTIVITY.

AS A STRONG STORM SYSTEM LIFTS INTO THE CENTRAL PLAINS ON
WEDNESDAY...SURFACE WINDS WILL BECOME RATHER GUSTY BY THE LATE
MORNING HOURS. SOME LOCATIONS ACROSS EXTREME EASTERN KANSAS AND THE
WESTERN PORTIONS OF MISSOURI MAY EXPERIENCE SUSTAINED WINDS FROM 25
TO 30 MPH...WITH GUSTS TO 35 OR 40 MPH POSSIBLE.

THIS SAME UPPER LEVEL SYSTEM WILL DRIVE A COLD FRONT TOWARD EXTREME
NORTHWEST MISSOURI LATE IN THE DAY ON WEDNESDAY. AS THE STRONG CAP
ACROSS THE AREA WEAKENS DURING THE LATE NIGHT HOURS OF WEDNESDAY IN
SOUTHEASTERN NEBRASKA...THERE MAY BE A CHANCE FOR AN ISOLATED
THUNDERSTORM TO DEVELOP ACROSS EXTREME NORTHWEST MISSOURI. IF ANY
STORMS DEVELOP...THEY MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREAT.

THE AFOREMENTIONED FRONT WILL SETTLE JUST WEST OF THE INTERSTATE 35
CORRIDOR BY THE LATE MORNING HOURS OF THURSDAY. THE FRONT WILL LIKELY
TRIGGER SCATTERED THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. SOME
OF THESE STORMS MAY BE SEVERE. THE MAIN THREATS FROM SEVERE STORMS WOULD
BE LARGE HAIL AND DAMAGING WINDS.

THIS FRONT WILL SINK SOUTH OF THE OUTLOOK AREA ON FRIDAY BEFORE
LIFTING BACK NORTH DURING THE WEEKEND. THIS WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. IT IS
UNCERTAIN IF ANY OF THIS ACTIVITY WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

DUX

Nearby

Wind Advisories in Missouri, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.